Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 52, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 27, 2002, 3:14 PM EDT for Bedford County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2002, 3:14 PM EDT (19:14 UTC)
- Expired
- May 27, 2002, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Bedford County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 271914 SVRCTP PAC009-272000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 313 PM EDT MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN PENNSYLVANIA * UNTIL 400 PM EDT. * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RAINSBURG...OR 10 MILES SOUTH OF BEDFORD...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEARVILLE AT 335 PM. EVERETT AT 340 PM. BREEZEWOOD AT 400 PM. THIS IS A DANGEROUS STORM THAT WILL PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. HAIL UP TO AN INCH AND A HALF IS POSSIBLE. STAY INDOORS AWAY FROM WINDOWS. $$ LAT...LON 3998 7863 3977 7855 3977 7834 4004 7820 DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:15 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 27, 10:15 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 1015 AM EDT MON MAY 27 2002 WILL NOT SEND OUT AN UPDATE THIS MORNING AS CURRENT FORECAST ON TRACK. SCATTERED SHOWERS/THUNDERSTORMS PERSISTING ACROSS THE SOUTHEAST. THIS ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON IN THE MOIST AND UNSTABLE AIR. MAY EVEN SEE AN OCCASIONAL STRONG STORM AS AIRMASS REMAINS QUITE UNSTABLE...BUT THESE SHOULD REMAIN ISOLATED. BIGGEST QUESTION OF THE DAY IS WHETHER TSTORMS WILL BE ABLE TO POP ALONG THE RIDGES IN THE SOUTH AND CENTRAL MOUNTAINS. FOR NOW WILL HOLD CHANCES AT 20% AND KEEP FORECAST DRY. IF STORMS DO BEGIN TO FORM EARLY THIS AFTERNOON...PLAN TO SEND OUT A QUICK UPDATE TO INCLUDE MENTION OF CONVECTION AS MANY PEOPLE SPENDING TIME OUTDOORS TODAY. .CTP...NONE. RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:20 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.